Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some inequalities for polynomials


Author: Q. I. Rahman
Journal: Proc. Amer. Math. Soc. 56 (1976), 225-230
MSC: Primary 30A08
DOI: https://doi.org/10.1090/S0002-9939-1976-0402016-4
MathSciNet review: 0402016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_n}(z)$ be a polynomial of degree $ n$. Given that $ {p_n}(z)$ has a zero on the circle $ \vert z\vert = \rho (0 < \rho < \infty )$ we estimate $ {\max _{\vert z\vert = R > 1}}\vert{p_n}(z)\vert$ in terms of $ {\max _{\vert z\vert = 1}}\vert{p_n}(z)\vert$. We also consider some other related problems.


References [Enhancements On Off] (What's this?)

  • [1] N. C. Ankeny and T. J. Rivlin, On a theorem of S. Bernstein, Pacific J. Math. 5 (1955), 849-852. MR 17, 833. MR 0076020 (17:833e)
  • [2] R. P. Boas, Jr. and Q. I. Rahman, $ {L^p}$ inequalities for polynomials and entire functions, Arch. Rational Mech. Anal. 11 (1962), 34-39. MR 28 #2214. MR 0158994 (28:2214)
  • [3] J. G. van der Corput and C. Visser, Inequalities concerning polynomials and trigonometric polynomials, Nederl. Akad. Wetensch. Proc. 49, 383-392 = Indag. Math. 8 (1946), 238-247. MR 8, 148. MR 0017398 (8:148f)
  • [4] A. Giroux and Q. I. Rahman, Inequalities for polynomials with a prescribed zero, Trans. Amer. Math. Soc. 193 (1974), 67-98. MR 0352427 (50:4914)
  • [5] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 13, 640. MR 0045823 (13:640h)
  • [6] G. Pólya and G. Szegö, Aufgaben und Lehrsätze aus der Analysis, Springer, Berlin, 1925.
  • [7] Q. I. Rahman and G. Schmeisser, Some inequalities for polynomials with a prescribed zero, Trans. Amer. Math. Soc. 216 (1976), 91-103. MR 0399427 (53:3271)
  • [8] M. Riesz, Über einen Satz des Herrn Serge Bernstein, Acta Math. 40 (1916), 337-347. MR 1555142
  • [9] E. C. Titchmarsh, The theory of functions, 2nd ed., Oxford Univ. Press, Oxford, 1939. MR 0197687 (33:5850)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A08

Retrieve articles in all journals with MSC: 30A08


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0402016-4
Keywords: Polynomials with a prescribed zero, Schwarz's lemma
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society